Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 5, 2022, 9:40 PM CST for Marshall County, Peoria County, Stark County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2022, 9:40 PM CST (03:40 UTC)
- Expired
- Mar 5, 2022, 10:16 PM CST
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 8:36 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
978
WUUS53 KILX 060340
SVRILX
ILC123-143-175-060430-
/O.NEW.KILX.SV.W.0002.220306T0340Z-220306T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
940 PM CST Sat Mar 5 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Western Marshall County in central Illinois...
Stark County in north central Illinois...
Northwestern Peoria County in central Illinois...
* Until 1030 PM CST.
* At 939 PM CST, a severe thunderstorm was located near Victoria, or
17 miles east of Galesburg, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
West Jersey and La Fayette around 945 PM CST.
Toulon around 950 PM CST.
Wyoming and Elmira around 955 PM CST.
Other locations in the path of this severe thunderstorm include
Osceola, Bradford, Castleton and Camp Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4115 8964 4115 8947 4113 8946 4098 8948
4085 8998 4115 8998 4115 8987 4123 8986
4124 8964
TIME...MOT...LOC 0339Z 241DEG 58KT 4100 9006
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
252 follow-up statements
510
WWUS53 KILX 060358
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
958 PM CST Sat Mar 5 2022
ILC143-060408-
/O.CAN.KILX.SV.W.0002.000000T0000Z-220306T0430Z/
Peoria-
958 PM CST Sat Mar 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PEORIA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
central and north central Illinois.
LAT...LON 4115 8964 4115 8947 4113 8946 4098 8948
4097 8952 4098 8990 4110 8983 4123 8986
4124 8964
TIME...MOT...LOC 0358Z 243DEG 54KT 4110 8973
$$
ILC123-175-060430-
/O.CON.KILX.SV.W.0002.000000T0000Z-220306T0430Z/
Marshall-Stark-
958 PM CST Sat Mar 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR WESTERN MARSHALL AND STARK COUNTIES...
At 958 PM CST, a severe thunderstorm was located over Castleton, or
13 miles southeast of Kewanee, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
western Marshall and Stark Counties, including the following
locations... Duncan and Lawn Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4115 8964 4115 8947 4113 8946 4098 8948
4097 8952 4098 8990 4110 8983 4123 8986
4124 8964
TIME...MOT...LOC 0358Z 243DEG 54KT 4110 8973
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
25298
WWUS53 KILX 060416
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1016 PM CST Sat Mar 5 2022
ILC123-175-060425-
/O.CAN.KILX.SV.W.0002.000000T0000Z-220306T0430Z/
Marshall-Stark-
1016 PM CST Sat Mar 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL AND STARK
COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
central and north central Illinois.
Remember, a Severe Thunderstorm Warning still remains in effect for
Marshall County until 1030 PM CST.
LAT...LON 4115 8964 4115 8947 4113 8946 4098 8948
4097 8952 4098 8990 4110 8983 4123 8986
4124 8964
TIME...MOT...LOC 0413Z 241DEG 58KT 4124 8940
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 8:51 PM CST, 49 minutes earlier.
Area forecast discussion, Mar 5, 8:51 PM CST, 49 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 851 PM CST Sat Mar 5 2022 .SYNOPSIS... Issued at 157 PM CST Sat Mar 5 2022 A pair of frontal systems will bring adverse weather conditions to central Illinois tonight through Monday. Then, after a quiet mid- week period, another frontal system will lift across the region late Thursday into Friday, bringing accumulating snow and much colder temperatures. && .UPDATE... Issued at 851 PM CST Sat Mar 5 2022 Needed to make some adjustments to the forecast pops/wx to account for the severe thunderstorm watch that just came out and the timing of precip across the CWA. HiRes HRRR seems to be doing the best job with the pregression of the line of storms so followed that closely. Update to the grids and the forecast have been sent, along with the watch notification message. && .SHORT TERM...(Tonight) ISSUED AT 157 PM CST Sat Mar 5 2022 Wind Advisory: We've expanded the Wind Advisory southward to I-70, with the following support plucked from the latest suite of 12z guidance: (1) pressure falls occurring this evening in the vicinity of a deepening surface low, (2) scattered convection out ahead of the main front helping to tap into a robust LLJ, (3) steep low-level lapse rates and sufficient mixing in the immediate wake of the cold front, (4) latest HREF 10m mean gusts suggest 45+ mph across much of the region, and (5) over 50% of GFS ensemble guidance is meeting or exceeding Wind Advisory criteria as far south as I-70. Convective Trends: Clouds continue to break for sunshine this afternoon across a broad warm sector. Despite this, mesoscale soundings continue to maintain a stubborn capping inversion ahead of the cold front. This should keep any pre-frontal convective activity "elevated" until the cold front helps parcels become surface-based later tonight. Short-term, hi-res guidance continues to struggle in resolving convection for this evening, with some solutions suggesting 2 distinct lines pushing across central Illinois. This seems unlikely, as we will likely need more theta-e juiced into this air mass to support 2 organized lines of successive convection. At this point, we are putting more weight toward convection tied to the cold front, where forcing, kinematics, and low-level CAPE will be most favorable to support organized convection. A few pockets of damaging straight-line winds will be possible late tonight, especially wherever the system cold pool becomes balanced or slightly shear dominant. The orientation and strength of the 0-3 km shear vectors will be key in assessing where these pockets of enhanced thunderstorm winds may develop. It's important to note that the tornado threat, while low, is non- zero. As an educated guess, locations along and north of I-70 stand the best chance at severe weather tonight, with all aggregate hazards becoming less likely the further south you get from the better upper dynamics. If elevated, pre-frontal convection develops this evening on the nose of the LLJ, it would likely stabilize the environment enough to limit storm development along the cold front. In this scenario, there could be some isolated downburst signatures that exceed severe limits. Small hail could also accompany the taller updrafts of any elevated storms. Bottom line, it's not clear yet which of the convection will become more dominant-- pre-frontal or frontal. Regardless, severe thunderstorm wind damage has the highest potential this evening across central Illinois for locations north of I-70, mainly between 01z/7pm and 06z/Midnight. .LONG TERM...(Next Week) ISSUED AT 157 PM CST Sat Mar 5 2022 Winds will quickly diminish Sunday morning in response to the departing mid-level shortwave and surface low. Most locations across central Illinois will see some sun during the morning hours as a ridge of high pressure quickly builds across the region. Yet, temperatures will be markedly cooler in the wake of frontal passage. Afternoon highs will be 10-20 degrees cooler than the previous 24 hrs, with temperatures warming into the low-to-mid 50s. Clouds will be on the increase Sunday evening as a mid-level shortwave trough and its attendant surface low pivot across the southern Plains and lift toward the Ohio River Valley. A moisture-laden air mass will surge northward ahead of this disturbance with mid 50s surface dewpoints pooling along a sharpening baroclinic zone that stalls just south of the I-70 corridor. Overrunning/isentropic processes north of the front, and deep moist ascent along the front should allow moderate- to- heavy rain to develop across much of central and southern Illinois. To give further perspective as to how saturated this air mass will be, PWAT values are expected to exceed the 99th percentile of climatology. Latest QPF from WPC supports between 0.5" -1.00" north of I-72 through Monday morning, and between 1-2" south of I-72. This is in good agreement with the latest 12z HREF, but its LPMM methodology suggests a narrow corridor of 2-3" somewhere along the I-70 corridor where frontogenesis becomes enhanced within the baroclinic zone. The heavy rainfall episode that develops Sunday night into Monday will renew flood concerns across central and southern Illinois, and this is highlighted in WPC's latest Excessive Rainfall Outlook. A brief changeover to snow is possible Monday morning mainly north of a Beardstown to Bloomington line where thermal profiles turn colder. Up to an inch of snowfall is possible from the Quad Cities into north central Illinois. Lesser amounts are expected south of there across central Illinois. Little or no winter- weather impact is expected. Dry and calm conditions will return Tuesday into Thursday as temperatures exhibit a warming trend ahead of the next frontal system. By Thursday night, the Polar Jet Stream looks to buckle over the Rockies as a mid-level shortwave trough begins to dig hard across the Northern Plains. This will drive an arctic front into the Midwest, bringing accumulating snow and a return to very cold temperatures to central Illinois by Friday. Overnight temperatures next weekend could bottom out in the single digits, per the latest NBM guidance. Zoinks. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 556 PM CST Sat Mar 5 2022 Lower clouds around 5-6kft are increasing across the area this evening ahead of two lines of precipitation. The first line will start soon, but just be light rain or rain showers, so just have VCSH at all sites. Then the line of storms is expected this evening, starting at 03-05z and ending 2hrs later. Vis will be low around 3sm due to the blowing of the rain, but believe cigs will remain above 3kft. Some cigs around 3.5kft will continue for a several hours after the precip ends, and the scatter out overnight. Expecting more scattered clouds at PIA and BMI since they will be closer to the track of the wrap around clouds with the low, with just cirrus at SPI, DEC, and CMI. This will be the rule through tomorrow. Winds will be gusty out of the south, then southwest, then turning west once the front goes through in the early morning hours. Gusts of 40-45kts will be common through the night and into overnight, but then decrease late tonight through tomorrow. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM CST Sunday for ILZ027>031-036>038- 040>057-061. && UPDATE...Auten SYNOPSIS...MJA SHORT TERM...MJA LONG TERM...MJA AVIATION...Auten
Hazardous weather outlook, Mar 5, 8:21 PM CST, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 821 PM CST Sat Mar 5 2022 ILZ038-042>057-061-061200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby- Vermilion- 821 PM CST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will be possible tonight. Some storms could be severe. Locally damaging wind gusts are the primary hazard expected. An isolated tornado is also possible mainly northwest of I-55. Strong south winds gusting up to 50 mph are expected this evening, shifting to westerly late tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Westerly winds gusting up to 40-45 mph will gradually decrease into the early morning hours on Sunday. Minor snow accumulations are possible Monday, and again Thursday night and Friday. Amounts are uncertain at this time. Minor flooding will continue along portions of the Illinois River from Havana downstream. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible from 9 pm through 2 am. ILZ062-063-066>068-071>073-061200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 821 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms will be possible this evening. A few storms may be strong with gusty winds to 50 mph possible. Strong south winds gusting up to 40 mph are expected this evening, shifting to westerly late tonight. Minor flooding will continue along the Wabash River. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Locally heavy rain is anticipated from Sunday night into Monday morning, with flash flooding possible. Renewed rises on area rivers and streams may be expected. Thunderstorms will be possible, and could be strong to severe late in the night. Locally damaging wind gusts are the primary hazard expected. An isolated tornado or two is also possible. Minor snow accumulations are possible Thursday night and Friday. Amounts are uncertain at this time. Minor flooding will continue on portions of the Wabash River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-036-037-040-041-061200- Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 821 PM CST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Minor flooding will continue along portions of the Illinois River from Havana downstream. Thunderstorms will be possible tonight. Some storms could be severe. Locally damaging wind gusts are the primary hazard expected. However, an isolated tornado or two is possible mainly northwest of the Illinois river. Strong south winds gusting up to 50 mph are expected this evening, shifting to westerly late tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Westerly winds gusting up to 40-45 mph will gradually decrease into the early morning hours on Sunday. Minor snow accumulations are possible Monday, and again Thursday night and Friday. Amounts are uncertain at this time. Minor flooding will continue along portions of the Illinois River from Havana downstream. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible from 9 pm to midnight. Auten
In the hours before
Local storm report, Mar 5, 6:42 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM NON-TSTM WND GST 1 NNW CAPITAL AIRPORT 39.85N 89.68W
03/05/2022 M51 MPH SANGAMON IL ASOS
ASOS STATION KSPI SPRINGFIELD CAPITAL AP.
0156 PM NON-TSTM WND GST 1 E DECATUR AIRPORT 39.83N 88.85W
03/05/2022 M47 MPH MACON IL ASOS
ASOS STATION KDEC DECATUR AP.
0555 PM NON-TSTM WND GST EDGAR COUNTY AIRPORT 39.70N 87.67W
03/05/2022 M47 MPH EDGAR IL AWOS
AWOS STATION KPRG EDGAR COUNTY AP.
0211 PM NON-TSTM WND GST 1 SE WILLARD AIRPORT 40.03N 88.27W
03/05/2022 M46 MPH CHAMPAIGN IL ASOS
ASOS STATION KCMI WILLARD AIRPORT.
0329 PM NON-TSTM WND GST 1 NE PEORIA INTL AIRPOR 40.67N 89.68W
03/05/2022 M44 MPH PEORIA IL ASOS
ASOS STATION KPIA PEORIA INTL AIRPORT.
0523 PM NON-TSTM WND GST 1 SSW CENTRAL ILLINOIS 40.47N 88.92W
03/05/2022 M44 MPH MCLEAN IL AWOS
AWOS STATION KBMI CENTRAL ILLINOIS AIRPORT.
0530 PM NON-TSTM WND GST 1 SE COLES COUNTY AIRPO 39.47N 88.27W
03/05/2022 M44 MPH COLES IL ASOS
ASOS STATION KMTO COLES COUNTY MEM AP.
0635 PM NON-TSTM WND GST VERMILION REGIONAL AIRP 40.20N 87.60W
03/05/2022 M43 MPH VERMILION IL AWOS
AWOS STATION KDNV DANVILLE AIRPORT.
0415 PM NON-TSTM WND GST 1 NNE LOGAN COUNTY AIRP 40.17N 89.33W
03/05/2022 M41 MPH LOGAN IL AWOS
AWOS STATION KAAA LINCOLN - LOGAN COUNTY AP.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 9:18 PM CST | Severe Thunderstorm Warning | ILX | Knox | 42 min |
| Mar 5, 10:03 PM CST | Severe Thunderstorm Warning | ILX | Mason | 29 min |
| Mar 5, 10:06 PM CST | Severe Thunderstorm Warning | ILX | Marshall | 24 min |
| Mar 5, 10:18 PM CST | Tornado Warning | ILX | Mason | 12 min |
| Mar 5, 10:26 PM CST | Severe Thunderstorm Warning | ILX | Logan, Tazewell | 34 min |
| Mar 5, 10:49 PM CST | Severe Thunderstorm Warning | ILX | McLean, Woodford | 24 min |
| Mar 5, 10:52 PM CST | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 38 min |
| Mar 5, 10:59 PM CST | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon, Shelby | 46 min |
| Mar 5, 11:19 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 41 min |
| Mar 5, 11:31 PM CST | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt, Shelby | 44 min |
| Mar 5, 11:38 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Piatt, Vermilion | 67 min |
| Mar 5, 11:49 PM CST | Severe Thunderstorm Warning | ILX | Shelby | 41 min |
| Mar 5, 11:56 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Clark, Coles, Douglas, Edgar, Vermilion | 64 min |
| Mar 6, 1:00 AM CST | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar | 45 min |
| Mar 6, 9:00 AM CST | River Flood Warning | ILX | Clay, Richland | 8 days |
| Mar 6, 2:28 PM CST | Winter Weather Advisory | ILX | Fulton, Knox, Marshall, Mason, Peoria, Schuyler and 3 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.